Advanced Search
Article Contents
Article Contents

Local well-posedness of the EPDiff equation: A survey

Abstract Full Text(HTML) Related Papers Cited by
  • This article is a survey on the local well-posedness problem for the general EPDiff equation. The main contribution concerns recent results on local existence of the geodesics on $\text{Dif}{{\text{f}}^{\infty }}\left( {{\mathbb{T}}^{d}} \right)$ and $\text{Dif}{{\text{f}}^{\infty }}\left( {{\mathbb{R}}^{d}} \right)$ when the inertia operator is a non-local Fourier multiplier.

    Mathematics Subject Classification: Primary: 58D05; Secondary: 35Q35.


    \begin{equation} \\ \end{equation}
  • 加载中
  •   V. I. Arnold , Sur la géométrie différentielle des groupes de Lie de dimension infinie et ses applications à l'hydrodynamique des fluides parfaits, Ann. Inst. Fourier (Grenoble), 16 (1966) , 319-361.  doi: 10.5802/aif.233.
      V. I. Arnold and B. Khesin, Topological Methods in Hydrodynamics, vol. 125 of Applied Mathematical Sciences, Springer-Verlag, New York, 1998.
      V. I. Averbukh  and  O. G. Smolyanov , The various definitions of the derivative in linear topological spaces, Russian Math. Surveys, 23 (1968) , 67-116. 
      M. Bauer , J. Escher  and  B. Kolev , Local and Global Well-posedness of the fractional order EPDiff equation on ${R}^d$, Journal of Differential Equations, 258 (2015) , 2010-2053.  doi: 10.1016/j.jde.2014.11.021.
      M. Bauer , B. Kolev  and  S. C. Preston , Geometric investigations of a vorticity model equation, J. Differential Equations, 260 (2016) , 478-516.  doi: 10.1016/j.jde.2015.09.030.
      Y. Brenier , The least action principle and the related concept of generalized flows for incompressible perfect fluids, J. Amer. Math. Soc., 2 (1989) , 225-255.  doi: 10.1090/S0894-0347-1989-0969419-8.
      Y. Brenier , Minimal geodesics on groups of volume-preserving maps and generalized solutions of the Euler equations, Comm. Pure Appl. Math., 52 (1999) , 411-452.  doi: 10.1002/(SICI)1097-0312(199904)52:4<411::AID-CPA1>3.0.CO;2-3.
      R. Camassa  and  D. D. Holm , An integrable shallow water equation with peaked solitons, Phys. Rev. Lett., 71 (1993) , 1661-1664.  doi: 10.1103/PhysRevLett.71.1661.
      J. -Y. Chemin, Équations d'Euler d'un fluide incompressible, in Facettes mathématiques de la mécanique des fluides, Ed. Éc. Polytech., Palaiseau, 2010, 9-30.
      E. Cismas , Euler-Poincaré-Arnold equations on semi-direct products, Discrete and Continuous Dynamical Systems -Series A, 36 (2016) , 5993-6022.  doi: 10.3934/dcds.2016063.
      A. Constantin , T. Kappeler , B. Kolev  and  P. Topalov , On geodesic exponential maps of the Virasoro group, Ann. Global Anal. Geom., 31 (2007) , 155-180.  doi: 10.1007/s10455-006-9042-8.
      A. Constantin  and  B. Kolev , Geodesic flow on the diffeomorphism group of the circle, Comment. Math. Helv., 78 (2003) , 787-804.  doi: 10.1007/s00014-003-0785-6.
      A. Constantin and B. Kolev, On the geometry of the diffeomorphism group of the circle, in Number Theory, Analysis and Geometry, Springer, New York, 2012,143-160. doi: 10.1007/978-1-4614-1260-1_7.
      P. Constantin , P. D. Lax  and  A. Majda , A simple one-dimensional model for the three-dimensional vorticity equation, Comm. Pure Appl. Math., 38 (1985) , 715-724.  doi: 10.1002/cpa.3160380605.
      A. Degasperis , D. D. Holm  and  A. N. I. Hone , A new integrable equation with peakon solutions, Teoret. Mat. Fiz., 133 (2002) , 170-183.  doi: 10.1023/A:1021186408422.
      A. Degasperis and M. Procesi, Asymptotic integrability, in Symmetry and Perturbation Theory (Rome, 1998), World Sci. Publ., River Edge, NJ, 1999, 23-37.
      D. G. Ebin, J. E. Marsden and A. E. Fischer, Diffeomorphism groups, hydrodynamics and relativity, in Proceedings of the Thirteenth Biennial Seminar of the Canadian Mathematical Congress Differential Geometry and Applications, (Dalhousie Univ., Halifax, N. S., 1971), Canad. Math. Congr., Montreal, Que., 1 (1972), 135-279.
      D. G. Ebin  and  J. E. Marsden , Groups of diffeomorphisms and the motion of an incompressible fluid, Ann. of Math., 92 (1970) , 102-163.  doi: 10.2307/1970699.
      D. G. Ebin , On the space of Riemannian metrics, Bull. Amer. Math. Soc., 74 (1968) , 1001-1003.  doi: 10.1090/S0002-9904-1968-12115-9.
      D. G. Ebin, The manifold of Riemannian metrics, in Global Analysis (Proc. Sympos. Pure Math., Vol. XV, Berkeley, Calif., 1968), Amer. Math. Soc., Providence, R. I., 1970, 11-40.
      D. G. Ebin , A concise presentation of the Euler equations of hydrodynamics, Comm. Partial Differential Equations, 9 (1984) , 539-559.  doi: 10.1080/03605308408820341.
      H. I. Elĭasson , Geometry of manifolds of maps, J. Differential Geometry, 1 (1967) , 169-194.  doi: 10.4310/jdg/1214427887.
      J. Escher  and  B. Kolev , The Degasperis-Procesi equation as a non-metric Euler equation, Math. Z., 269 (2011) , 1137-1153.  doi: 10.1007/s00209-010-0778-2.
      J. Escher  and  B. Kolev , Geodesic completeness for Sobolev $H^s$-metrics on the diffeomorphism group of the circle, J. Evol. Equ., 14 (2014) , 949-968.  doi: 10.1007/s00028-014-0245-3.
      J. Escher  and  B. Kolev , Right-invariant Sobolev metrics of fractional order on the diffeomorphism group of the circle, J. Geom. Mech., 6 (2014) , 335-372.  doi: 10.3934/jgm.2014.6.335.
      J. Escher , B. Kolev  and  M. Wunsch , The geometry of a vorticity model equation, Commun. Pure Appl. Anal., 11 (2012) , 1407-1419.  doi: 10.3934/cpaa.2012.11.1407.
      L. P. Euler , Du mouvement de rotation des corps solides autour d'un axe variable, Mémoires de l'académie des sciences de Berlin, 14 (1765) , 154-193. 
      A. Frölicher and A. Kriegl, Linear Spaces and Differentiation Theory, Pure and Applied Mathematics (New York), John Wiley & Sons, Ltd., Chichester, 1988, A Wiley-Interscience Publication.
      F. Gay-Balmaz, Infinite Dimensional Geodesic Flows and the Universal Teichmüller Space, PhD thesis, Ecole Polytechnique Fédérale de Lausanne, Lausanne, 2009.
      F. Gay-Balmaz , Well-posedness of higher dimensional Camassa-Holm equations, Bull. Transilv. Univ. Braş sov Ser. Ⅲ, 2 (2009) , 55-58. 
      R. S. Hamilton , The inverse function theorem of Nash and Moser, Bull. Amer. Math. Soc. (N.S.), 7 (1982) , 65-222.  doi: 10.1090/S0273-0979-1982-15004-2.
      N. Hermas  and  S. Djebali , Existence de l'application exponentielle riemannienne d'un groupe de difféomorphismes muni d'une métrique de Sobolev, J. Math. Pures Appl., 94 (2010) , 433-446.  doi: 10.1016/j.matpur.2009.11.004.
      P. Iglesias-Zemmour, Diffeology, vol. 185 of Mathematical Surveys and Monographs, American Mathematical Society, 2013. doi: 10.1090/surv/185.
      H. Inci, T. Kappeler and P. Topalov, On the Regularity of the Composition of Diffeomorphisms, vol. 226 of Memoirs of the American Mathematical Society, 1st edition, American Mathematical Society, 2013. doi: 10.1090/S0065-9266-2013-00676-4.
      T. Kato  and  G. Ponce , Commutator estimates and the Euler and Navier-Stokes equations, Comm. Pure Appl. Math., 41 (1988) , 891-907.  doi: 10.1002/cpa.3160410704.
      H. H. Keller, Differential Calculus in Locally Convex Spaces, Lecture Notes in Mathematics, Vol. 417, Springer-Verlag, Berlin-New York, 1974.
      B. Khesin  and  G. Misiolek , Euler equations on homogeneous spaces and Virasoro orbits, Adv. Math., 176 (2003) , 116-144.  doi: 10.1016/S0001-8708(02)00063-4.
      B. Khesin  and  V. Ovsienko , The super Korteweg-de Vries equation as an Euler equation, Funktsional. Anal. i Prilozhen., 21 (1987) , 81-82. 
      S. Kouranbaeva , The Camassa-Holm equation as a geodesic flow on the diffeomorphism group, J. Math. Phys., 40 (1999) , 857-868.  doi: 10.1063/1.532690.
      A. Kriegl and P. W. Michor, The Convenient Setting of Global Analysis, vol. 53 of Mathematical Surveys and Monographs, American Mathematical Society, Providence, RI, 1997. doi: 10.1090/surv/053.
      S. Lang, Fundamentals of Differential Geometry, vol. 191 of Graduate Texts in Mathematics, Springer-Verlag, New York, 1999. doi: 10.1007/978-1-4612-0541-8.
      J. Lenells , The Hunter-Saxton equation describes the geodesic flow on a sphere, J. Geom. Phys., 57 (2007) , 2049-2064.  doi: 10.1016/j.geomphys.2007.05.003.
      J. Lenells , The Hunter-Saxton equation: A geometric approach, SIAM J. Math. Anal., 40 (2008) , 266-277.  doi: 10.1137/050647451.
      J. Lenells , G. Misiołek  and  F. Tiğlay , Integrable evolution equations on spaces of tensor densities and their peakon solutions, Comm. Math. Phys., 299 (2010) , 129-161.  doi: 10.1007/s00220-010-1069-9.
      A. J. Majda and A. L. Bertozzi, Vorticity and Incompressible Flow, vol. 27 of Cambridge Texts in Applied Mathematics, Cambridge University Press, Cambridge, 2002.
      R. McLachlan  and  X. Zhang , Well-posedness of modified Camassa-Holm equations, J. Differential Equations, 246 (2009) , 3241-3259.  doi: 10.1016/j.jde.2009.01.039.
      P. W. Michor, Manifolds of Differentiable Mappings, vol. 3 of Shiva Mathematics Series, Shiva Publishing Ltd., Nantwich, 1980.
      P. W. Michor, Some geometric evolution equations arising as geodesic equations on groups of diffeomorphisms including the Hamiltonian approach, in Phase Space Analysis of Partial Differential Equations, vol. 69 of Progr. Nonlinear Differential Equations Appl., Birkhäuser Boston, Boston, MA, 2006,133-215. doi: 10.1007/978-0-8176-4521-2_11.
      P. Michor  and  D. Mumford , On Euler's equation and 'EPDiff', The Journal of Geometric Mechanics, 5 (2013) , 319-344.  doi: 10.3934/jgm.2013.5.319.
      J. Milnor, Remarks on infinite-dimensional Lie groups, in Relativity, Groups and Topology, II (Les Houches, 1983), North-Holland, Amsterdam, 1984,1007-1057.
      G. Misiolek , A shallow water equation as a geodesic flow on the Bott-Virasoro group, J. Geom. Phys., 24 (1998) , 203-208.  doi: 10.1016/S0393-0440(97)00010-7.
      G. Misiolek , Classical solutions of the periodic Camassa-Holm equation, Geom. Funct. Anal., 12 (2002) , 1080-1104.  doi: 10.1007/PL00012648.
      G. Misiolek  and  S. C. Preston , Fredholm properties of Riemannian exponential maps on diffeomorphism groups, Invent. Math., 179 (2010) , 191-227.  doi: 10.1007/s00222-009-0217-3.
      J. J. Moreau , Une méthode de "cinématique fonctionnelle" en hydrodynamique, C. R. Acad. Sci. Paris, 249 (1959) , 2156-2158. 
      H. Omori, On the group of diffeomorphisms on a compact manifold, in Global Analysis (Proc. Sympos. Pure Math., Vol. XV, Berkeley, Calif., 1968), Amer. Math. Soc., Providence, R. I., 1970,167-183.
      H. Omori, Infinite-dimensional Lie Groups, vol. 158 of Translations of Mathematical Monographs, American Mathematical Society, Providence, RI, 1997, Translated from the 1979 Japanese original and revised by the author.
      R. S. Palais, Foundations of Global Non-Linear Analysis, W. A. Benjamin, Inc., New York-Amsterdam, 1968.
      H. Poincaré , Sur une nouvelle forme des équations de la mécanique, C.R. Acad. Sci., 132 (1901) , 369-371. 
      M. Ruzhansky and V. Turunen, Pseudo-differential Operators and Symmetries, vol. 2 of Pseudo-Differential Operators. Theory and Applications, Birkhäuser Verlag, Basel, 2010, Background analysis and advanced topics. doi: 10.1007/978-3-7643-8514-9.
      S. Shkoller , Geometry and curvature of diffeomorphism groups with $H^1$ metric and mean hydrodynamics, J. Funct. Anal., 160 (1998) , 337-365.  doi: 10.1006/jfan.1998.3335.
      S. Shkoller , Analysis on groups of diffeomorphisms of manifolds with boundary and the averaged motion of a fluid, J. Differential Geom., 55 (2000) , 145-191.  doi: 10.4310/jdg/1090340568.
      A. Shnirelman , Generalized fluid flows, their approximation and applications, Geometric and Functional Analysis, 4 (1994) , 586-620.  doi: 10.1007/BF01896409.
      A. I. Shnirelman , The geometry of the group of diffeomorphisms and the dynamics of an ideal incompressible fluid, Mat. Sb. (N.S.), 128 (1985) , 82-109,144. 
      A. Trouvé  and  L. Younes , Local geometry of deformable templates, SIAM J. Math. Anal., 37 (2005) , 17-59 (electronic).  doi: 10.1137/S0036141002404838.
      M. Wunsch , On the geodesic flow on the group of diffeomorphisms of the circle with a fractional Sobolev right-invariant metric, J. Nonlinear Math. Phys., 17 (2010) , 7-11.  doi: 10.1142/S1402925110000544.
  • 加载中

Article Metrics

HTML views(345) PDF downloads(108) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint